Alert archive / Idaho / Special Weather Statements in 2012

Special Weather Statement, NWS Boise, ID

July 9, 2012Canyon County, Idaho

NWS Boise, ID issued this special weather statement at Jul 9, 2012, 6:21 PM MDT for Canyon County, Idaho. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 9, 2012, 6:21 PM MDT (00:21 UTC)
Expired
Jul 9, 2012, 6:45 PM MDT
In force
24 min
Issued by
NWS Boise, ID

County Canyon County, ID

The radar

The Boise radar (KCBX), 38 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 0.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2012-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 577 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2012-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 182 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
577 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
3626 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
182 m²/s²
0-3 km storm-relative helicity
164 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

189 
WWUS85 KBOI 100021
SPSBOI

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
621 PM MDT MON JUL 9 2012

IDZ012-014-100045-
ADA ID-CANYON ID-OWYHEE ID-GEM ID-
621 PM MDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO...
  EASTERN CANYON COUNTY IN SOUTHWEST IDAHO...
  SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO...
  AND NORTHWESTERN OWYHEE COUNTY IN SOUTHWEST IDAHO...

UNTIL 645 PM MDT.

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARSING...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
  MARSING AROUND 620 PM MDT...
  HUSTON AROUND 625 PM MDT...
  NAMPA AROUND 630 PM MDT...
  CALDWELL AROUND 635 PM MDT...
  MIDDLETON...STAR AND FIREBIRD SPEEDWAY AROUND 645 PM MDT.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4389 11658 4376 11632 4343 11668 4353 11689
TIME...MOT...LOC 0021Z 215DEG 26KT 4356 11671

$$

BB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boise, ID wrote its last area forecast discussion before this special weather statement went out at Jul 9, 2:41 PM MDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 9, 2:41 PM MDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
241 PM MDT MON JUL 9 2012

.SHORT TERM...TONIGHT THROUGH WEDNESDAY...WE HAVE OFFICIALLY TIED
THE RECORD HIGH TEMPERATURE FOR TODAY WITH 106 DEGREES. THUNDERSTORM
COVERAGE INCREASING THIS AFTERNOON AHEAD OF UPPER LEVEL JET
ASSOCIATED WITH STRONG SHORTWAVE TROUGH. AT 2030Z...THUNDERSTORM
COVERAGE INCREASE ACROSS SW IDAHO AND MALHEUR COUNTY OREGON WITH
STORM CELLS MOVING NORTH- NORTHEAST AT AROUND 20 MPH. SO FAR
STORMS ACROSS SOUTHWEST HIGHLANDS AND TWIN FALLS COUNTY APPEAR TO
BE PRODUCING HEAVY RAIN AT MOMENT. AS THESE CELLS MOVE NORTHWARD
THEY WILL BE APPROACHING BETTER SHEAR AND DYNAMIC SUPPORT AND MAY
BECOME MORE ORGANIZED. DO EXPECT MOST STORMS TO PRODUCE OUTFLOW
WINDS GUSTS OF UP TO 50 MPH THROUGH EARLY THIS EVENING.
THUNDERSTORMS ACTIVITY WILL DIMINISH FROM WEST TO EAST THIS
EVENING AS DRY AIR MOVES IN.

UPPER TROUGH WEAKENS THE RIDGE FOR TUESDAY WHICH PUSHES THE
MOISTURE TO OUR EAST LIMITING THUNDERSTORMS TO OUR NORTHEAST
ZONES. TEMPERATURES WILL STILL BE HOT BUT NOT AS HOT /AROUND 100
DEGREES IN THE VALLEY/ AS TODAYS HIGH OF AROUND 105. THE UPPER
RIDGE REBUILDS ON WEDNESDAY AS A LOW PRESSURE SYSTEM APPROACHES
THE WEST COAST. TEMPERATURES WILL BE A FEW DEGREES WARMER THAN
TUESDAY AND SHOULD REMAIN DRY AS THE NEXT PUSH OF MONSOONAL
MOISTURE REMAINS SOUTH IN NEVADA.

.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...UPPER LEVEL RIDGE WILL
HOLD STRONG OVER THE FOUR CORNERS RIDGE THROUGH THE EXTENDED PERIOD.
RIDGE AXIS IS EXPECTED TO REMAIN EAST OF THE FORECAST AREA...AND SE
OREGON/SW IDAHO WILL REMAIN UNDER THE INFLUENCE OF SOUTHERLY FLOW
ALOFT AHEAD OF A SLOW-MOVING PACIFIC LOW. MODELS LACK AGREEMENT
REGARDING THE TIMING AND PLACEMENT OF THIS LOW AS IT CREEPS
INLAND...BUT THE GENERAL TRACK LOOKS TO BE A NORTH-TO-SOUTH
PROGRESSION FROM OREGON TO CALIFORNIA NEXT WEEKEND. PACIFIC LOW WILL
BE ENOUGH TO DAMPEN HEIGHTS AND THICKNESSES ON SATURDAY /DROPPING
VALLEY HIGHS INTO THE LOW TO MID 90S/ AND CONFINING MONSOON MOISTURE
TO SW IDAHO AND HIGHER TERRAIN OF SE OREGON.

&&

.AVIATION...SCATTERED MVFR THUNDERSTORMS WILL CONTINUE /MAINLY
ACROSS SW IDAHO/ THROUGH 05Z TONIGHT. EXPECT BRIEF HEAVY
RAIN...SMALL  HAIL...AND OUTFLOW WINDS UP TO 45 KTS WITH THESE
STORMS. LIGHT SURFACE WINDS...EXCEPT IN THE VICINITY OF SHOWERS AND
TSTMS. SOUTHERLY WINDS ALOFT WILL AVERAGE 15 KTS AT 10K FT MSL.

&&

.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING IDZ400>402-408-419.
OR...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING ORZ637.
&&

WEATHER.GOV/BOISE

SHORT TERM...JDS
LONG TERM....MT/DD
AVIATION.....MT
Hazardous weather outlook, Jul 9, 5:37 AM MDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BOISE ID
537 AM MDT MON JUL 9 2012

IDZ011>016-028>030-033-ORZ061>064-101145-
WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS-
UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-
CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-
UPPER WEISER RIVER-HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY-
LOWER TREASURE VALLEY OR-
537 AM MDT MON JUL 9 2012 /437 AM PDT MON JUL 9 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON
AND SOUTHEAST OREGON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jul 9, 4:29 PM MDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
429 PM MDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND GST     BOISE                   43.61N 116.23W
07/09/2012  M41.00 MPH       ADA                ID   ASOS

            THUNDERSTORM PEAK WIND WAS FROM THE WEST.

&&

VMILLS
Local storm report, Jul 9, 5:04 PM MDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
504 PM MDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0441 PM     TSTM WND GST     IDAHO CITY              43.83N 115.83W
07/09/2012  E35.00 MPH       BOISE              ID   TRAINED SPOTTER

            THUNDERSTORM WIND GUST.

&&

VMILLS
Local storm report, Jul 9, 5:24 PM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
524 PM MDT MON JUL 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND GST     1 N GARDEN VALLEY       44.11N 115.96W
07/09/2012  M50 MPH          BOISE              ID   TRAINED SPOTTER

            SUSTAINED 29 MPH.

&&

DDECKER
Special weather statement, Jul 9, 5:26 PM MDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
526 PM MDT MON JUL 9 2012

IDZ011-013-100030-
VALLEY ID-BOISE ID-ELMORE ID-CAMAS ID-
526 PM MDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN CAMAS COUNTY IN CENTRAL IDAHO...
  NORTHEASTERN ELMORE COUNTY IN SOUTHWEST IDAHO...
  BOISE COUNTY IN WEST CENTRAL IDAHO...
  AND SOUTH CENTRAL VALLEY COUNTY IN WEST CENTRAL IDAHO...

UNTIL 630 PM MDT.

AT 519 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS BOISE COUNTY AND SOUTHEAST
VALLEY COUNTY. STORMS ARE MOVING TO THE NORTHEAST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS. LOCAL GUSTS TO 50 MPH ARE POSSIBLE WITH
STRONGER STORMS.

LOCATIONS IMPACTED INCLUDE...
  THORN CREEK SUMMIT...
  TWIN SPRINGS...
  BARBER FLAT GUARD STATION...
  DUTCH CREEK GUARD STATION...
  AND GRAHAM GUARD STATION.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4461 11522 4459 11529 4453 11528 4449 11522
      4432 11528 4429 11517 4421 11516 4417 11504
      4407 11500 4404 11504 4402 11498 4389 11498
      4384 11491 4356 11480 4359 11563 4398 11604
      4479 11529
TIME...MOT...LOC 2325Z 221DEG 19KT 4372 11564

VM
Special weather statement, Jul 9, 6:09 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
609 PM MDT MON JUL 9 2012

IDZ011-100045-
VALLEY ID-GEM ID-ADAMS ID-
609 PM MDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN GEM COUNTY IN SOUTHWEST IDAHO...
  SOUTHEASTERN ADAMS COUNTY IN WEST CENTRAL IDAHO...
  AND WEST CENTRAL VALLEY COUNTY IN WEST CENTRAL IDAHO...

UNTIL 645 PM MDT.

AT 606 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF CASCADE...MOVING NORTH AT 15
MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  GRANITE PEAK...
  INDIAN MOUNTAIN...
  SOUTHERN CASCADE RESERVOIR...
  CASCADE...
  CENTRAL CASCADE RESERVOIR...
  TAMARACK SKI AREA...
  NORTHERN CASCADE RESERVOIR...
  DONNELLY...
  AND PADDY FLAT WORK CENTER.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4486 11616 4479 11586 4438 11612 4455 11629
TIME...MOT...LOC 0009Z 200DEG 15KT 4460 11612

VM
Special weather statement, Jul 9, 6:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
621 PM MDT MON JUL 9 2012

IDZ012-014-100045-
ADA ID-CANYON ID-OWYHEE ID-GEM ID-
621 PM MDT MON JUL 9 2012

THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN ADA COUNTY IN SOUTHWEST IDAHO...
  EASTERN CANYON COUNTY IN SOUTHWEST IDAHO...
  SOUTHWESTERN GEM COUNTY IN SOUTHWEST IDAHO...
  AND NORTHWESTERN OWYHEE COUNTY IN SOUTHWEST IDAHO...

UNTIL 645 PM MDT.

AT 616 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MARSING...MOVING NORTHEAST AT 30 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

THE THUNDERSTORM WILL BE NEAR...
  MARSING AROUND 620 PM MDT...
  HUSTON AROUND 625 PM MDT...
  NAMPA AROUND 630 PM MDT...
  CALDWELL AROUND 635 PM MDT...
  MIDDLETON...STAR AND FIREBIRD SPEEDWAY AROUND 645 PM MDT.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. TAKE SHELTER INSIDE A
BUILDING OR VEHICLE WHEN THUNDERSTORMS APPROACH. LIGHTNING CAN OCCUR
15 MILES OR MORE AWAY FROM THE CENTER OF A STORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4389 11658 4376 11632 4343 11668 4353 11689
TIME...MOT...LOC 0021Z 215DEG 26KT 4356 11671

BB

The office that day

Everything else NWS Boise, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 6:09 PM MDTSpecial Weather StatementBOIAdams36 min
Jul 9, 7:14 PM MDTSpecial Weather StatementBOICanyon31 min
Jul 9, 7:26 PM MDTSpecial Weather StatementBOIAda34 min
Jul 9, 7:50 PM MDTSpecial Weather StatementBOIPayette25 min

Nearby

Special Weather Statements in Idaho, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.